Pacific Journal of Mathematics

Branched coverings of surfaces with ample cotangent bundle.

Michael J. Spurr

Article information

Pacific J. Math., Volume 164, Number 1 (1994), 129-146.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14E22: Ramification problems [See also 11S15]
Secondary: 14J25: Special surfaces {For Hilbert modular surfaces, see 14G35} 14J29: Surfaces of general type 14J60: Vector bundles on surfaces and higher-dimensional varieties, and their moduli [See also 14D20, 14F05, 32Lxx]


Spurr, Michael J. Branched coverings of surfaces with ample cotangent bundle. Pacific J. Math. 164 (1994), no. 1, 129--146.

Export citation


  • [1] W. Barth, C. Peters and A. Van de Ven, Compact Complex Surfaces, Ergeb- nisse der Mathematik und ihrer Grenzgebiete 3. Folge, Band 4, Springer-Verlag (1984).
  • [2] G. Barthel, F. Hirzebruch and T. Hfer, Geradenkonfigurationenund Algebrais- che Flchen: Eine Veroffentlichung des Max Planck Institut fur Mathematik, Bonn, Aspekte der Mathematik Ser Vol. D4, Vieweg & Sohn (1987).
  • [3] A. Beauville, Complex Algebraic Surfaces, London Mathematical Society Lec- ture Notes, vol. 68, Cambridge University Press (1983).
  • [4] R. Hartshorne,Ample vector bundles, Publ. Math. IHES, 29 (1966), 319-350.
  • [5] H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristiczero, I, II, Ann. of Math., 79 (1964), 109-326.
  • [6] F. Hirzebruch, Arrangements of lines and algebraic surfaces, Arithmetic and Geometry Vol. 2, Progress in Math.,vol. 36, Birkhauser, Boston-Basel-Stuttgart, (1983), 113-140.
  • [7] Y. Nakai, A criterion of an ample sheaf on a projectivescheme, Amer. J. Math., 85 (1963), 14-26.
  • [8] A. Sommese, On the density of ratios of Chern numbers of algebraic surfaces, Math. Ann., 268 (1984), 207-221.
  • [9] M. J. Spurr, Nef cotangent bundles over line arrangements, Manuscripta Math., 62 (1988), 369-374.
  • [10] K. Ueno, Classification theory of algebraic varieties and compact complex sur- faces, Lecture Notes in Math., vol. 439, Springer-Verlag, Heidelberg (1975).